MAUDE Adverse Event Report: NEOMEND INC -2953195 PROGEL PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING

NEOMEND INC -2953195 PROGEL PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING
Catalog Number PGPS002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, progel vial broke, glass cracked, and fluid leaked out when applying.The sample evaluation finds that the device was received with a broken vial after being setting up and attempted use.The product setting up in the applicator tip resulted in a tip clog which caused the backflow of the contents into the housing.Forces applied with a clogged tip resulted in the glass break found.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in may 2024.The instructions for use (ifu) supplied with this device states "during applicator assembly, the progel¿ push rod is designed to lock in to the applicator housing.Forced removal of the locking push rod from the applicator housing may result in potential damage to the applicator system or the chemistry cartridges." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during lobectomy procedure, the progel push rod lodged into the hsa vial, which led to break and the fluid leaked out of the back.It was reported that the glass was cracked and another new device was used to complete.Progel product was stored in the fridge between 2-8 degrees celsius.The product was used within 20 minutes of mixing peg and sterile water and the surgeon did not use excessive force when applying product.There was a delay in the surgery and no reported patient injury.

Brand Name
PROGEL PLEURAL AIR LEAK SEALANT
Common Device Name
SEALANT, POLYMERIZING
Manufacturer (Section D)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer (Section G)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19807813
Report Number1213643-2024-00375
Device Sequence Number12700113
Product Code NBE
UDI-Device Identifier00801741010026
UDI-Public(01)00801741010026(17)250801(10)IRJR0026
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P010047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Catalogue NumberPGPS002
Device Lot NumberIRJR0026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Initial Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown